Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 143, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 12, 2002, 4:58 PM CDT for Union County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2002, 4:58 PM CDT (21:58 UTC)
- Expired
- Aug 12, 2002, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2592 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
215 WUUS54 KSHV 122158 SVRSHV ARC139-122245- /NEW.KSHV.SV.W.0274.122157-122245/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 457 PM CDT MON AUG 12 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 545 PM CDT * AT 457 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JUNCTION CITY...OR ABOUT 10 MILES SOUTH OF EL DORADO...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTH OF EL DORADO AT 505 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 545 PM CDT. LAT...LON 3310 9289 3297 9274 3333 9223 3352 9245
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:30 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 12, 1:30 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT MON AUG 12 2002 MOISTURE MADE A RAPID RETURN OVERNIGHT AS EVIDENT IN 12Z SHV SOUNDING WITH NEARLY ONE INCH JUMP IN PRECIP WATER. AS A RESULT...SCATTERED CONVECTION THAT DEVELOPED ACROSS SE TX/SW LA EARLY THIS MORNING HAD LOTS OF MOISTURE/UNCAPPED ATMOSPHERE TO WORK ON AND WITH LATE MORNING HEATING...SCATTERED COVERAGE THE BEST WEVE SEEN IN SOMETIME THIS AFTERNOON ACROSS PORTIONS OF THE REGION. SEE NO REASON FOR THIS TO CHANGE IN THE SHORT TERM AND HERE IS WHY... UPPER LEVEL SHEAR AXIS WILL REMAIN ACROSS SE TX/N LA THROUGH TUESDAY WITH MOISTURE AXIS REMAINING BASICALLY UNCHANGED AS WELL. WILL HAVE BEST POPS TONIGHT AND TUESDAY ALONG AXIS AND POINTS EAST. LATE TUESDAY THROUGH WEDNESDAY...INTEREST TURNS TO THE NORTHWEST AS UNSEASONABLY STRONG UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT MAKES A PUSH TOWARDS THE REGION. TROUGH BEGINS TO DEEPEN TUESDAY NIGHT IN THE WAKE OF 60KT UPPER JET SWINGING DOWN INTO E OK/NW AR EARLY WED. MY NORTHWEST THIRD IN DAYTWO SLIGHT RISK COINCIDING WITH JET DYNAMICS AND GOOD FRONTAL CONVERGENCE SUGGESTING A FEW STORMS COULD BE STRONG TUESDAY NIGHT. DEEP LAYER SHEAR PROGD TO WEAKEN WITH TIME BUT LAPSE RATES FAIRLY STRONG FOR AUGUST SO WE SHALL SEE. IF NOTHING ELSE...BETTER CHANCES OF RAIN IS WARRANTED IN THIS REGION THUS...WENT HIGH END CHANCE POPS ACROSS NW TUE NIGHT. NOT BUYING INTO THE AVNS SOLUTION OF BRINGING COLD FRONT WELL INTO E TX/N LA BY WED NIGHT JUST YET. ETA HOLDS FRONT NORTH OF CWA ON WED BEFORE WASHING THE FEATURE OUT. WILL GO CONSERVATIVE AND KEEP POPS IN THE FCST THROUGH WED AND DRY OUT NORTHWEST SECTIONS WED NIGHT. EXTENDED...REGION REMAINS IN REGION OF UPPER LEVEL SHEAR SPLITTING LOWER 48 RIDGE AXIS EXTENDING FROM SE COAST TOWARDS DESERT SW...THUS WILL KEEP SLIGHT CHANCE POPS IN MAINLY FOR EAST HALF OF REGION THROUGH THE WEEKEND WITH BETTER ONSHORE FLOW EXPECTED IN THIS AREA. RIDGE SHOULD BE STRONG ENOUGH OUT WEST TO PROHIBIT CONVECTION OVER THE WEEKEND. PRELIMINARY NUMBERS TO FOLLOW...13. SHV 75/91/74/91 2444 MLU 74/90/74/91 3544 TXK 76/92/75/89 2254 TYR 76/93/75/91 2244 LFK 75/91/75/92 3434 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:54 PM CDT | Severe Thunderstorm Warning | SHV | Union | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.